Funnel Cloud, Platte
- When
- June 15, 1:29 PM MST
- Where
- Platte County, 9.34 mi SSE of Guernsey
- Reported by
- Park/Forest Service
- Coordinates
- 42.140, -104.680
A funnel cloud was reported a mile east of the Grayrocks Reservoir.
Afternoon thunderstorms produced strong winds and a funnel cloud.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Afternoon thunderstorms produced strong winds and a funnel cloud.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 15, 11:01 AM MST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1201 PM MDT FRI JUN 15 2012 .AVIATION...18Z TAF ISSUANCE... VISIBLE SATELLITE AND RADAR IMAGERY SHOWS SHOWERS DEVELOPING OVER THE LARAMIE RANGE AT THIS HOUR. THESE STORMS ARE EXPECTED TO MOVE TO THE EAST OVER THE PLAINS THROUGH THE AFTERNOON AND EARLY EVENING. INCLUDED TEMPO TSRA AT THE PANHANDLE SITES AS COVERAGE SHOULD BE GREATER THERE WITH HIGHER INSTABILITY. SHOWERS AND TSTMS SHOULD DISSIPATE BY AROUND 06Z IN THE PANHANDLE WITH THE LOSS OF INSTABILITY. A WEAK COLD FRONT WILL MOVE OVER THE AREA LATE TONIGHT WITH BREEZY NORTH-TO-NORTHWEST WINDS. PATCHY LOW CLOUDS COULD DEVELOP OVER THE PLAINS EARLY SAT MORNING WITH AMPLE LOW LEVEL MOISTURE BEHIND THE FRONT. && .PREV DISCUSSION... /ISSUED 1052 AM MDT FRI JUN 15 2012/ DISCUSSION... POTENTIAL EXISTS THIS AFTERNOON AND EVENING FOR WIDESPREAD THUNDERSTORMS OVER THE CWA...ESPECIALLY OVER AND EAST OF THE LARAMIE RANGE. CUMULUS WERE STARTING TO BUILD AS OF 16Z OVER THE SOUTHERN MOUNTAINS...BUT NO SHOWERS AND STORMS AT THAT TIME. THE AIR MASS OVER THE EAST PART OF THE CWA IS MOIST AND UNSTABLE ESPECIALLY NORTH OF A KEAN TO KSNY LINE. ALREADY SURFACE BASED LIFTED INDICES WERE AT -4C OVER EAST CENTRAL WYOMING AND THE NORTHERN PANHANDLE AND MOISTURE CONVERGENCE WAS MOST FAVORABLE OVER THAT AREA. THE TRIGGER MAY BE A WEAK SHORTWAVE TROUGH MODELS PLACE OVER THE EASTERN WYOMING BORDER AT 00Z. THAT FEATURE IS DIFFICULT TO DISCERN AT THIS TIME...BUT SATELLITE IMAGERY INDICATED INCREASING CLOUDS OVER WESTERN AND CENTRAL WYOMING. PERHAPS MORE IMPORTANTLY WILL BE THE DIFFLUENT FLOW AT 300 MB OVER THE NORTH PART OF THE CWA THIS AFTERNOON AND EVENING. ALSO ACTING AS A TRIGGER WILL BE A DEVELOPING SURFACE TROUGH OVER EASTERN WYOMING THIS AFTERNOON AHEAD OF THE COLD FRONT. GUSTY SOUTHWEST WINDS AS HIGH AS 50 MPH HAVE OCCURRED SO FAR THIS MORNING FROM THE SOUTHERN LARAMIE RANGE TO KIBM. SURFACE DEW POINTS HAVE DROPPED OFF SOME BUT NOT CONSIDERABLY. BELIEVE THAT WINDS OVER THAT AREA WILL SHIFT BACK TO MORE SOUTHERLY FOR THE AFTERNOON. HOWEVER...THE SLIGHTLY DRIER AIR AND WEAKER SURFACE CONVERGENCE MAY LIMIT STORM INTENSITY OVER THAT AREA THROUGH THE EVENING. STORM MOTION SHOULD BE ABOUT 15 KNOTS AND WITH THE ABUNDANT AVAILABLE MOISTURE...SOME STORMS WILL LIKELY PRODUCE HEAVY RAINFALL. HAVE ADDED THAT TO THE RECENT FORECAST UPDATE AS WELL AS KEPT THE MENTION OF LARGE HAIL AND DAMAGING WINDS NORTH OF A KEAN TO KSNY LINE. BEST 0-6 KM SHEAR WILL BE OVER THE NORTH PART OF THE CWA THROUGH THE EVENING AND WILL AID IN STRONG STORM DEVELOPMENT. PREV DISCUSSION... /ISSUED 501 AM MDT FRI JUN 15 2012/ SHORT TERM...TODAY THROUGH SUNDAY NIGHT... GUIDANCE CONTINUES TO SHOW AN ACTIVE COUPLE OF DAYS ACROSS THE FORECAST AREA. INCREASING SOUTHEAST SFC WINDS DUE TO A COMBINATION OF SFC PRESSURE FALLS OVER WESTERN WYOMING AND OUTFLOW BOUNDARIES MOVING UP FROM THE CONVECTION IN COLORADO ARE STEADILY INCREASING DEW POINTS ACROSS THE THE EASTERN PLAINS AND INTO THE HIGH VALLEYS OUT WEST. A FEW WEAK SHOWER RETURNS ON RADAR ARE MOVING EAST ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA EARLY THIS MORNING...AND A NUMBER OF ADDITIONAL BOUNDARIES EVIDENT ON RADAR ARE MOVING UP FROM THE SOUTH AND COULD PRODUCE ADDITIONAL WEAK SHOWERS THIS MORNING MAINLY ACROSS THE EASTERN PLAINS. IN GENERAL...DEW POINT DEPRESSIONS ARE TOO HIGH TO PRODUCE FOG ACROSS MUCH OF THE AREA THIS MORNING...HOWEVER A FEW SPOTS ALONG AND EAST OF THE SOUTHERN LARAMIE RANGE STILL HAVE POTENTIAL FOR PATCHY FOG WITH THE AID OF STRONGER UPSLOPE COMPONENT. TODAY STILL LOOKS ON PAR FOR SEVERE WEATHER TO AFFECT THE AREA. CURRENT OBS DEPICT A STEADILY INCREASING MOISTURE FIELD ACROSS MUCH OF THE CWFA...AND WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL SHORTWAVE MOVING TOWARD THE AREA FROM SOUTHWEST COLORADO. WITH A NUMBER OF BOUNDARIES SETTING UP ACROSS THE CWFA...WILL BE DIFFICULT TO DETERMINE EXACT INITIATION POINTS AND AREAS OF STRONGEST ACTIVITY AT THIS TIME...BUT IN GENERAL THINK THE LARAMIE RANGE AND CONVERGENCE ALONG BOUNDARIES WILL BE TRIGGER POINTS. CAPE VALUES IN EXCESS OF 2000 J/KG ALONG AND EAST OF THE LARAMIE RANGE WITH MINIMAL CAP IN THE AFTERNOON WILL PROVIDE PLENTIFUL ENERGY FOR STORMS TO STRENGTHEN AFTER INITIATION AND WITH A NORTHEASTERLY STORM MOTION. BIGGEST DETERRENT FOR STORM ORGANIZATION WILL AGAIN BE MARGINAL 0 TO 6KM BULK SHEAR VALUES OF AROUND 30 KT...WITH SLIGHTLY HIGHER VALUES ACROSS NORTHERN PORTIONS OF THE CWFA. WITH THIS SCENARIO SETTING UP...LIKELY WILL SEE LARGE HAIL AND DAMAGING WINDS FROM THE STRONGEST STORMS...WITH THE TORNADO THREAT LOOKING TO BE LOW DUE TO THE MARGINAL SHEAR. THERE IS A VEERING WIND PROFILE EXPECTED IN THE LOW LEVELS THIS AFTERNOON AS EVIDENT ON NAM BUFR SOUNDINGS SO AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION...ESPECIALLY IN VCNTY OF LOW LEVELS BOUNDARIES. WITH PRECIPITABLE WATERS APPROACHING AN INCH THIS AFTERNOON...EXPECT MODERATE TO HEAVY RAINFALL WITH THESE STORMS AS WELL. ACTIVITY IS EXPECTED TO CONTINUE OFF AND ON OVERNIGHT ACROSS THE EASTERN PLAINS AS A COLD FRONT MOVES SOUTH ACROSS THE AREA. WINDS WILL BECOME NORTHERLY BEHIND THE FRONT. SOUTHEASTERLY FLOW WILL RETURN FOR SATURDAY AS THE FRONT STALLS ALONG THE LARAMIE RANGE. COOLER TEMPS AT THE SFC COMBINED WITH BUILDING HEIGHTS AND WARMING TEMPERATURES ALOFT WILL CAP THE ATMOSPHERE FOR THE MOST PART. EXPECTING JUST A FEW SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON IN THE UPSLOPE FAVORED REGIONS NEAR THE MOUNTAINS. A 120KT JET WILL MOVE INTO THE NORTHERN PLAINS ON SUNDAY WITH 700 MB WINDS INCREASING TO 40 TO 50 KT. THE STALLED FRONT WILL SHIFT EAST ON SUNDAY INFLUENCED BY THE STRENGTHENING WINDS ALOFT...AND SFC HIGH PRESSURE WILL BUILD ACROSS THE GREAT BASIN. THUS WILL SEE WESTERLY SFC WINDS STRENGTHEN FOR SUNDAY...WITH GUSTS IN EXCESS OF 50 MPH LIKELY ALONG AND WEST OF THE LARAMIE RANGE. AT THE SAME TIME...A DRY AIRMASS FROM THE GREAT BASIN WILL MOVE INTO THE FORECAST AREA TOO. THE COMBINATION OF VERY STRONG WINDS FOR THIS TIME OF YEAR AND HUMIDITIES IN THE LOW TEENS WILL HEIGHTEN CONCERN FOR CRITICAL FIRE WEATHER CONDITIONS FOR SUNDAY. WILL KEEP VERY CLOSE EYE ON THIS SITUATION AS IT DEVELOPS THE NEXT COUPLE OF DAYS. LONG TERM...MONDAY THROUGH FRIDAY... THE EXTENDED PERIOD COMMENCES WITH A BROAD LOW AMPLITUDE UPPER TROUGH...WITH THE MAIN SHORTWAVE TROUGH ADVANCING EAST THROUGH THE NORTHERN ROCKIES AND PLAINS TUESDAY NIGHT AND WEDNESDAY. DIFFERENCES THEN MATERIALIZE THURSDAY AS THE ECMWF AND CANADIAN MODELS DEVELOP RIDGING ALOFT WHILE THE GFS BRINGS ANOTHER SHORTWAVE TROUGH ACROSS MT/WY AND THE DAKOTAS. THE MODELS COME INTO BETTER AGREEMENT WITH AN AMPLIFYING UPPER RIDGE OVER THE ROCKIES ON FRIDAY. A PACIFIC FRONT WILL BE MOVING SOUTHEAST ACROSS THE CWFA MONDAY BRINGING SLIGHTLY COOLER TEMPERATURES BUT NO PRECIPITATION. STRONG AND GUSTY WESTERLY WINDS WILL OCCUR WEST OF THE LARAMIE RANGE MONDAY AFTERNOON AS THE FRONT MOVES THROUGH. A LEE SIDE LOW PRESSURE TROUGH QUICKLY DEVELOPS IN ADVANCE OF THE SHORTWAVE TROUGH TUESDAY AND TUESDAY NIGHT. MAIN FORCING FOR CONVECTION WILL BE CONFINED TO NORTHERN/CENTRAL WY. ISOLATED SHOWERS OR TSTORMS WILL BE POSSIBLE FOR NORTHEAST PORTIONS OF THE CWFA. ANOTHER FAST MOVING SYSTEM WILL KEEP SMALL PRECIPITATION CHANCES FOR EAST CENTRAL WY AND PORTIONS OF THE WESTERN NEB PANHANDLE THROUGH WEDNESDAY. A WARMER AND DRIER WEATHER PATTERN RETURNS THURSDAY AND FRIDAY AS A SURFACE RIDGE BECOMES THE DOMINANT FEATURE OVER THE NORTHERN/CENTRAL ROCKIES AND HIGH PLAINS. FIRE WEATHER... INCREASING MOISTURE IN THE LOW AND MID LEVELS TODAY WILL BRING A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS TO MUCH OF THE DISTRICT. SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL...STRONG DOWNDRAFT WINDS...AND VERY HEAVY RAINFALL. THIS ACTIVITY WILL BEGIN ALONG THE LARAMIE RANGE EARLY THIS AFTERNOON...AND MOVE EAST THROUGH THE EVENING. A FEW STORMS WILL PERSIST OVERNIGHT AS A COLD FRONT DROPS SOUTH ACROSS THE DISTRICT TONIGHT. ISOLATED TO SCATTERED STORMS WILL OCCUR EARLY SATURDAY AFTERNOON MAINLY NEAR THE MOUNTAINS AS THE FRONT WILL STALL ALONG THE LARAMIE RANGE. ON SUNDAY...THIS FRONT WILL MOVE EAST AS WINDS ALOFT STRENGTHEN AHEAD OF THE NEXT WEATHER SYSTEM. WESTERLY WINDS WILL BECOME STRONG AS THIS OCCURS...WITH SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE EXPECTED TO SEE GUSTS IN EXCESS OF 50 MPH. A DRY AIRMASS WILL MOVE INTO THE REGION AS WELL...AND WILL COMBINE WITH THE STRONG WINDS HEIGHTEN CONCERNS FOR CRITICAL FIRE WEATHER CONDITIONS OVER MUCH OF THE DISTRICT. EXPECT THESE CONDITIONS TO PERSIST THROUGH EARLY IN THE WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && AVIATION...FINCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 149 PM MDT FRI JUN 15 2012 WYZ101>119-161200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 149 PM MDT FRI JUN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT AN INCREASINGLY MOIST AND UNSTABLE AIRMASS AHEAD OF AN APPROACHING FRONT WILL SET THE STAGE FOR WIDESPREAD THUNDERSTORMS THROUGH THIS EVENING ESPECIALLY OVER AND EAST OF THE LARAMIE RANGE. SOME OF THE STORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS MAINLY TO THE NORTH OF A WHEATLAND TO TORRINGTON LINE. IN ADDITION...MANY OF THE STORMS WILL PRODUCE HEAVY RAINFALL. THE STORMS WILL BE SLOW MOVING...TO THE NORTHEAST AT ABOUT 10 MPH...AND THE MOVEMENT WILL CONTRIBUTE TO THE HEAVY RAIN POTENTIAL. MINOR FLOODING WILL BE POSSIBLE THROUGH THIS EVENING IN SOME AREAS OVER AND EAST OF THE LARAMIE RANGE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR AREAS EAST OF THE LARAMIE RANGE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FRONT WILL MOVE THROUGH SOUTHEAST WYOMING AND BE LOCATED OVER NORTHERN COLORADO SATURDAY MORNING. A WEAK TROUGH COMBINED WITH A MOIST UPSLOPE FLOW WILL DEVELOP SCATTERED THUNDERSTORMS OVER MUCH OF SOUTHEAST WYOMING SATURDAY AFTERNOON. A FEW STRONG THUNDERSTORMS WITH SMALL HAIL...HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE. WESTERLY WINDS MAY GUST AS HIGH AS 50 MPH WEST OF THE LARAMIE RANGE MONDAY AFTERNOON...WHICH WHEN COMBINED WITH LOW RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE FOR EAST CENTRAL WYOMING TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING OVER AND EAST OF THE LARAMIE RANGE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-161200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 149 PM MDT FRI JUN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT AN INCREASINGLY MOIST AND UNSTABLE AIRMASS AHEAD OF AN APPROACHING FRONT WILL SET THE STAGE FOR WIDESPREAD THUNDERSTORMS THROUGH THIS EVENING OVER THE WESTERN NEBRASKA PANHANDLE. SOME OF THE STORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS MAINLY TO THE NORTH OF A WHEATLAND TO TORRINGTON LINE. IN ADDITION...MANY OF THE STORMS WILL PRODUCE HEAVY RAINFALL. THE STORMS WILL BE SLOW MOVING...TO THE NORTHEAST AT ABOUT 10 MPH...AND THE MOVEMENT WILL CONTRIBUTE TO THE HEAVY RAIN POTENTIAL. MINOR FLOODING WILL BE POSSIBLE THROUGH THIS EVENING IN SOME AREAS OVER THE WESTERN NEBRASKA PANHANDLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN NEBRASKA PANHANDLE UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FRONT WILL MOVE THROUGH THE WESTERN NEBRASKA PANHANDLE AND BE LOCATED OVER NORTHERN COLORADO SATURDAY MORNING. WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP OVER MAINLY SOUTHERN PORTIONS OF THE WESTERN PANHANDLE SATURDAY AFTERNOON. A FEW STRONG THUNDERSTORMS WITH SMALL HAIL...HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE. ISOLATED THUNDERSTORMS WILL BE POSSIBLE FOR THE NORTHERN PANHANDLE TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 142 PM MDT FRI JUN 15 2012 WYZ106>108-152030- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 142 PM MDT FRI JUN 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PLATTE AND WESTERN GOSHEN COUNTIES UNTIL 230 PM MDT... AT 140 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF GUERNSEY CAMPGROUND...OR 14 MILES NORTH OF WHEATLAND...MOVING NORTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GUERNSEY CAMPGROUND... GUERNSEY... HARTVILLE... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 83 AND 102. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4258 10481 4230 10451 4207 10503 4227 10516 TIME...MOT...LOC 1942Z 243DEG 9KT 4225 10494 MSW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 144 PM MDT FRI JUN 15 2012 WYZ106-115-116-152030- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY- 144 PM MDT FRI JUN 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALBANY COUNTY UNTIL 230 PM MDT... AT 140 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF LARAMIE...MOVING NORTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LARAMIE... UNIVERSITY OF WYOMING WAR MEMORIAL STADIUM... BALDY PEAK... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 295 AND 316. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4166 10554 4139 10530 4119 10575 4139 10590 TIME...MOT...LOC 1944Z 243DEG 9KT 4134 10573 MSW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
203 PM MDT FRI JUN 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM HAIL 1 SW LARAMIE 41.30N 105.60W
06/15/2012 E0.25 INCH ALBANY WY TRAINED SPOTTER
&&
MWEILANDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 203 PM MDT FRI JUN 15 2012 WYZ106>108-117-118-152100- CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 203 PM MDT FRI JUN 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PLATTE...NORTHWESTERN LARAMIE...EXTREME EASTERN ALBANY AND EXTREME SOUTHWESTERN GOSHEN COUNTIES UNTIL 300 PM MDT... AT 201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF IRON MOUNTAIN...OR 27 MILES SOUTHWEST OF WHEATLAND...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CHUGWATER... BORDEAUX... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 49 AND 77. && LAT...LON 4204 10495 4172 10463 4158 10520 4173 10533 TIME...MOT...LOC 2003Z 235DEG 14KT 4170 10516 TJT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 219 PM MDT FRI JUN 15 2012 NEZ095-WYZ102-108-152100- GOSHEN COUNTY WY-NIOBRARA COUNTY WY-NORTH SIOUX NE- 219 PM MDT FRI JUN 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SIOUX...SOUTHEASTERN NIOBRARA AND EXTREME NORTHEASTERN GOSHEN COUNTIES UNTIL 300 PM MDT... AT 214 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTH OF PRAIRIE CENTER...OR 14 MILES EAST OF LUSK...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HARRISON... VAN TASSELL... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4287 10385 4261 10385 4258 10428 4276 10432 TIME...MOT...LOC 2019Z 260DEG 14KT 4269 10417 TJT
The Cheyenne radar (KCYS), 110 km away, was scanning. The volume nearest the first event began at 20:27 UTC.
1 funnel cloud, 1 thunderstorm wind. Local standard time, as filed.
A funnel cloud was reported a mile east of the Grayrocks Reservoir.
The ASOS wind sensor at the Converse County Airport measured a peak gust of 64 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2012Every state in 2012This day in weather historyWarnings in Wyoming, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380806, 380805.